Top answers from doctors based on your search:
Disclaimer

can i take allegra d and zyrtec together

A 55-year-old member asked:
Dr. Thomas Klein
40 years experience Allergy and Immunology
Allegra (fexofenadine) 180 mg: Zyrtec may cause drowsiness. Allegra (fexofenadine) does not cross into the brain and should not cause drowsiness. The "d" component is a decongesta ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 30-year-old female asked:
Dr. John Feola
30 years experience Internal Medicine
ANTIHISTAMINES: Both allegra and benadryl (diphenhydramine) are Anti-hitamines, while there is no contraindication , there effects may be additive. Monitor for excess ... Read More
1
1 thank
A male asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
No: Because the additive doses of the d in both compounds may be too much for your heart or emotion.
1
1 thank
A 27-year-old female asked:
Dr. Al Hegab
Dr. Al Hegab answered
39 years experience Allergy and Immunology
Yes you can, however: if you are taking the tylenol pm to help you sleep, it might not work in case you are taking the allegra-d 24 hours, but if taking the allegra-d 12 ho ... Read More
1
1 thank
A member asked:
Dr. Karen Dantin
36 years experience Family Medicine
Yes: Yes
1
1 thank
A 48-year-old female asked:
Dr. Justin Greiwe
11 years experience Allergy and Immunology
Not a great idea: There is likely no added benefit of taking these two medications together. The real question is what kind of symptoms are you attempting to treat. The ... Read More
A 35-year-old female asked:
Dr. Grace Akoh-Arrey
15 years experience Pharmacology
Not recommended.: Claritin (loratadine) and zyrtec have similar action and taking them together will result in duplication and additives side effects( headache, drowsin ... Read More
5
5 thanks
A 40-year-old female asked:
Dr. Michael Zacharisen
32 years experience Allergy and Immunology
Not necessary: Both Allegra (fexofenadine) and Claritin (loratadine) are new generation antihistamines. There is no particular advantage to taking both together. O ... Read More
3
3 thanks
A 49-year-old member asked:
Dr. William Culviner
29 years experience ENT and Head and Neck Surgery
Not recommended: Those are both drugs of the same classification , antihistamines. They should not be taken together, one or the other. If you need more help with you ... Read More
A 46-year-old member asked:
Dr. Michael Zacharisen
32 years experience Allergy and Immunology
Yes, but why: Claritin (loratadine) and Allegra are both new generation antihistamines while the d is pseudoephedrine, a decongestant. Typically one or the other m ... Read More
1
1 thank
A 55-year-old member asked:
Dr. Brian Bezack
17 years experience Pediatric Pulmonology
Not advisable : I would not take both at the same time because these medications do the same thing and can have additive effects if used together. They are both antih ... Read More
3
3 thanks
A 55-year-old member asked:
Dr. Michael Zacharisen
32 years experience Allergy and Immunology
Yes, but why: Both Allegra and Claritin (loratadine) are new generation antihistamines used to treat allergies. If symptoms are so severe that both medications are ... Read More
2
2 thanks
A member asked:
Dr. Barbara Stark Baxter
41 years experience Allergy and Immunology
Meds for colds: Yes, but it's not usually advisable. Claritin d contains antihistamine and decongestant. Mucinex (guaifenesin) dm contains expectorant and cough suppr ... Read More
3
3 thanks
A 37-year-old member asked:
Dr. Nayla Mumneh
28 years experience Allergy and Immunology
Antihistamines: Both medications have antihisstamines and decongestants. Not sure what you are treating, but if you need both on the same day, then it may be better t ... Read More
A 45-year-old member asked:
Dr. Thomas Klein
40 years experience Allergy and Immunology
Yes: I would space the two out: Claritin (loratadine) in the am and zyrtec at night. I like Allegra more than claritin (loratadine).
A 52-year-old member asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
Yes: No problem. The extra antihistamine would not hurt you.
A 34-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
Yes: Claritin (loratadine) at double dose may cause drowsiness , but the usual dose should not be an issue.
2
2 thanks
A 44-year-old member asked:
Dr. Al Hegab
Dr. Al Hegab answered
39 years experience Allergy and Immunology
Better no: unless under doctor's supervision
A 48-year-old member asked:
Dr. Mandakini Patel
40 years experience Pediatrics
Benadryl/Claritin : If you have really bad allergies yes you can take them together. But you should see an allergy doc if you need to do this frequently.
A 42-year-old member asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
Yes: Antihistamine is safe even with 4x the average daily dose. The major side effects would be dry mouth and drowsiness ( the latter much less common if ... Read More
2
2 thanks
A 40-year-old member asked:
Dr. David Martin
27 years experience ENT and Head and Neck Surgery
Medication question: You can take these two medications together.
A 41-year-old male asked:
Dr. Robert Greer
43 years experience Family Medicine
Yes: Should not be a problem.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month